MAUDE Adverse Event Report: SMITH & NEPHEW, INC. NS VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. NS VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number V0200109
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 08/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).H10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
It was reported that during a tka surgery, it had to recut with the ns vis adpt guide lgnp kit to put more external rotation into the femoral component.It cut through both visionaire blocks for the distal femur and proximal tibia cut, proceeded as normal with his 4in1 femoral cut block using the pilot holes from the visionaire guide.After trialing the component, it needed to be more femoral rotation in the component.At this point he put the 4 in 1 cut block back onto the femur, except he shifted the medial pin hole slightly anterior and then recut.This was able to resolve the femoral rotation problem intra-operatively.The procedure was resumed, using the same device.It is unknown if a delay was presented.Patient was not harmed as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.A review made by the quality engineering team revealed that the segmentation was evaluated and found to be within visionaire standards and the engineer followed the surgeon's preferences in the planning of this case.No root cause could be attributed to investigation result.The clinical/medical investigation concluded that, based on the limited documentation provided, no clinical factors have been identified which would have contributed to the reported event.The patient impact included the reported additional femoral resection to provide external rotation.It was noted in the pre-op plan that the proximal resection was reduced to 9mm due to small anatomy; however, ¿additional recut may be desired¿.It is unknown if there was a surgical delay, although it was reported that the issue was resolved intra-operatively without patient harm as a consequence of the event.Further patient impact could not be determined.No further medical assessment can be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months.Visionaire devices are patient-matched, therefore, no additional review was performed for the batch based on the historical data.This failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for visionaire patient matched instrumentation with fastpak instruments revealed that if the patient matched cutting block does not perform as intended, use the standard smith & nephew instrumentation to complete the surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the inspection drawings, part number, size, implant type, hand, recut type and sawblade thickness shall be verified.Also, part configuration shall be compared to print.Additionally, according to the work instruction, inspection with optical comparator equipment shall be performed for critical features.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include surgical technique used, size selected or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
NS VIS ADPT GUIDE LGNP KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17774166
Report Number1020279-2023-01785
Device Sequence Number20446671
Product Code JWH
UDI-Device Identifier00885556656563
UDI-Public885556656563
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2023
Device Catalogue NumberV0200109
Device Lot Number00266017V1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer10/12/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date10/16/2023
Date Device Manufactured05/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown